[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.151.77. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 6, 1903

TOXICITY AND IDIOSYNCRASY.

JAMA. 1903;XL(23):1585-1586. doi:10.1001/jama.1903.02490230037004
Abstract

Nothing is more disconcerting for a physician than to have a remedy that he has given in perfect confidence of its harmlessness produce annoying symptoms or perhaps serious toxic effects. Needless to say there are cases of this kind being constantly reported, however, and only a previous knowledge of the special susceptibility of the patient will absolutely protect the physician from such occurrences in his practice. It is well known, of course, that this idiosyncrasy for certain drugs is often a family trait and, consequently, when certain substances, as quinin, for instance, are prescribed it is advisable to ask if the patient knows of any bad effects that have occurred in near relatives. The number of drugs that may produce untoward and unintended complicating symptoms is growing with the enlargement of the materia medica, and especially with the increased use of synthetic products. Some of the recently reported incidents

First Page Preview View Large
First page PDF preview
First page PDF preview
×